MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPP14215
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the subject guide wire broke inside the patient.A snare device was used to retract the broken piece of the subject guide wire.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The guidewire was returned.The lot number was confirmed with the packaging returned with the device.During visual inspection, the guidewire was returned in 2 sections.6.8cm of the guidewire distal end was returned kinked and broken.The guidewire hydrophilic coating was broken 183.5cm from the proximal end and the core wire exposed.The guidewire hydrophilic coating was examined along both lengths with wet fingers.The coating was present on the guidewire.The guidewire ptfe coating was examined under magnification and the coted was peeled off and peeling 24cm to 31cm from proximal end.A functional test was not required as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no anomaly noted to the packaging prior to preparation of the device, there were no anomalies noted to the device during initial inspection and preparation, the device was prepared as per the dfu, the dispenser hoop was flushed before removing the guidewire, there was no resistance encountered removing the guidewire from the dispenser hoop, there were no other difficulties encountered during the usage of the device that could have contributed to the issue, the guidewire tip was shaped - a proximal light bend and a distal ¿j-ish¿ gentle shaping, continuous flush was maintained for the duration of the procedure, a 0.021 inch trevo trak21 (stryker) was used with the complaint device, there was no allegation against the microcatheter, there was no friction/resistance encountered during the procedure, the wire had to cross one distal turn of more than 90 degree in the patient¿s anatomy.The breaking was proximal to this.The issue was noted suddenly at wire manipulation, when no reaction was seen at the tip of the wire and no resistance was felt.There was no adverse consequences but the thrombectomy took an extra hour as it took an hour to catch and remove the piece of the broken wire.After removal the procedure was continued and finished as planned.The guidewire was returned broken in 2 sections with the guidewire distal end displaying a severe kink also which suggests that excessive torque and manipulation during use inside the patient¿s anatomy resulted in the observed damage.Analysis of the returned device also found the ptfe was peeling which was most likely due to the torque device being insecurely fastened causing it to drag down the wire during use.An assignable cause of procedural factors will be assigned to the reported and analyzed guidewire broken/fractured during use in addition to the analyzed guidewire distal end kinked/bent and guidewire ptfe coating peeling as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11059831
Report Number3012931345-2020-00223
Device Sequence Number19552358
Product Code DQX
UDI-Device Identifier07613327459654
UDI-Public07613327459654
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberS2SPP14215
Device Catalogue NumberS2SPP14215
Device Lot Number0000043789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO TRACK 21 MICRO CATHETER (STRYKER); TREVO TRACK 21 MICRO CATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;